Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 25, 2015, 3:46 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 25, 2015, 4:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:46 AM CDT (08:46 UTC)
- In effect from
- Mar 25, 2015, 4:00 PM CDT
- Expired
- Mar 25, 2015, 11:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3366 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS74 KAMA 250846 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 AM CDT WED MAR 25 2015 TXZ005-009>020-251700- /O.NEW.KAMA.WI.Y.0001.150325T2100Z-150326T0500Z/ LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 346 AM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE TEXAS PANHANDLE LATE THIS AFTERNOON AND EVENING. * TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
4 follow-up statements
608 WWUS74 KAMA 251704 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1204 PM CDT WED MAR 25 2015 TXZ005-009>020-260115- /O.CON.KAMA.WI.Y.0001.150325T2100Z-150326T0500Z/ LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 1204 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE TEXAS PANHANDLE LATE THIS AFTERNOON AND EVENING. * TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
440 WWUS74 KAMA 252109 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 409 PM CDT WED MAR 25 2015 OKZ001>003-TXZ001>004-006>008-260500- /O.EXA.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER 409 PM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND EVENING. * TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ005-009>020-260500- /O.CON.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/ LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 409 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND EVENING. * TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
130 WWUS74 KAMA 260034 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT WED MAR 25 2015 OKZ001>003-TXZ001>020-260500- /O.CON.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 734 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE EVENING HOURS. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
252 WWUS74 KAMA 260400 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1100 PM CDT WED MAR 25 2015 OKZ001>003-TXZ001>020-260500- /O.CAN.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1100 PM CDT WED MAR 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:37 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 24, 10:37 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1037 PM CDT TUE MAR 24 2015 .AVIATION... A COLD FRONT WILL PASS THROUGH THE PANHANDLES DURING THE LATE MORNING. WINDS WILL INCREASE BY AFTERNOON WITH GUSTS TO AROUND 40 KNOTS. AN AVIATION WEATHER WARNING MAY BECOME NECESSARY FOR KAMA. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THIS TIME. BUT WOULD NOT BE SURPRISED TO SEE SOME MVFR CIGS AT GUY AND DHT AT THE TAIL END OF THIS FORECAST. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION THE LOWER CIGS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 526 PM CDT TUE MAR 24 2015/ AVIATION... SKIES ARE EXPECTED TO REMAIN VFR THROUGH THIS FORECAST. WINDS WILL SHIFT TO NORTHWEST AND NORTH BEHIND A COLD FRONT WEDNESDAY MORNING. WINDS WILL THEN PICK UP EVEN MORE DURING THE AFTERNOON WEDNESDAY. WIND GUSTS MAY APPROACH 40 KNOTS. PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAR 24 2015/ DISCUSSION... NOT A LOT OF CHANGES MADE TO THE PREVIOUS FCST PCKG. GENERALLY DRY WEATHER IS EXPECTED ACROSS THE AREA FOR THE NEXT 7 DAYS. A STRONG COLD FRONT WILL MOVE ACROSS THE OK AND TX PNHDLS WEDNESDAY...WITH WINDY CONDITIONS FOR SEVERAL HOURS BEHIND THIS BOUNDARY. DID INCREASE WIND SPEEDS ACCORDINGLY FOR WED AFTERNOON AND NIGHT. LEFT IN SLGT CHC POPS FOR FAR NWRN COUNTIES WED NIGHT AS AN UPPER LEVEL SHORTWAVE TROF GRAZES THAT PART OF THE FCST AREA WED NIGHT. COOLER TEMPERATURES THURSDAY FOLLOWED BY A RETURN TO ABOVE NORMAL TEMPERATURES SLATED FOR MOST PERIODS FROM FRIDAY THRU NEXT TUESDAY AS THE OVERALL UPPER AIR PATTERN FEATURES A WRN US RIDGE AND ERN US TROF. MEDIUM RANGE MODELS DIFFER ON WHETHER OR NOT AN UPPER LEVEL LOW UNDERCUTS THIS WRN US RIDGE EARLY NEXT WEEK TO BRING A THREAT OF PRECIP NEXT MONDAY NIGHT AND TUESDAY. THIS FAR OUT IN TIME...HAVE SIDED WITH MODEL CONSENSUS AND MAINTAINED A DRY FCST PENDING BETTER MODEL AGREEMENT. ANDRADE FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP WEDNESDAY AFTERNOON ACROSS THE FAR SOUTHERN TEXAS PANHANDLE DUE TO BREEZY TO WINDY CONDITIONS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THURSDAY INTO EARLY NEXT WEEK DUE TO EITHER 20 FOOT WINDS BELOW 15 MPH OR MINIMUM RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT DURING THIS TIME PERIOD. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/16
Hazardous weather outlook, Mar 24, 3:51 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT TUE MAR 24 2015 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 PM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP WEDNESDAY AFTERNOON ACROSS THE FAR SOUTHERN TEXAS PANHANDLE DUE TO BREEZY TO WINDY CONDITIONS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS THE FAR SOUTHERN TEXAS PANHANDLE WEDNESDAY AFTERNOON. ANDRADE
Nearby
Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.